Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Got infection on leg after femoral ostiotomies. Not cured by antibiotic. Painful to touch. Any treatment?

User rating for this question
Very Good
Answered by

Pediatrician
Practicing since : 1976
Answered : 1872 Questions
Question
my son who is 16 had 2 femoral ostiotomies in 3 years ago but in one of the legs had an infection down to the bone after several wash outs he ended up with a vac dressing to heal from the inside out. 3 weeks ago he had the plates removed again he had an infection in the same leg he went back in to hospital had Iv antibiotics but the lower half of the scar is still slightly red and lumpy and painful to touch but they keep just giving him antibiotics but it is not getting any better i think it needs hospital admission to be on IVs once more the antibiotics do not help. My son when he gets these infections is not unwell so this hides the infection. Will it spread if not treated properly reference number 0000
Posted Tue, 13 Nov 2012 in Bones, Muscles and Joints
 
 
Answered by Dr. Rajiv K Khandelwal 8 hours later
Hi,

Thank you for your query.

I can understand your concern regarding the infections and the skin condition of your son. Bone infection needs aggressive treatment by IV antibiotics for a prolonged period of time. Presence of foreign items like plates and screws used during surgery make it even more difficult to control. It is not that the infection cannot be checked and control, however, as I mentioned above, it needs aggressive managment.

I hope I have answered your query to your satisfaction. Please feel free to revert back in case you require any clarifications or would like to share more facts regarding the condition.

Wishing your son an early recovery..

Regards,

RKK
Above answer was peer-reviewed by
 
Follow-up: Got infection on leg after femoral ostiotomies. Not cured by antibiotic. Painful to touch. Any treatment? 4 hours later
My issue is that they keep giving him oral antibiotics I think he needs to be on IVs
 
 
Answered by Dr. Rajiv K Khandelwal 15 minutes later
Hi,

Thank you for your query.

It shall be difficult for me to comment on the mode of administration, as it shall depend on:
1. Severity of infection
2. Type of bacterial infection and sensitivity report
Hence, I would leave it on the judgment of the treating doctor(s).

I hope I have answered your query to your satisfaction.

Regards,

RKK

P.S.: In case, you intend closing, the discussion then do give your feedback.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor